Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Houston/Galveston, TX

August 10, 20126 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 10, 2012, 4:41 PM CDT for 6 counties in Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2012, 4:41 PM CDT (21:41 UTC)
Expired
Aug 10, 2012, 5:30 PM CDT
In force
49 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Grimes County, TX, Harris County, TX, Montgomery County, TX, San Jacinto County, TX, Walker County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 104 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:53 PM CDTTSTM WND DMG2 Nne Montgomery, TXTREES DOWN NORTH OF MONTGOMERY ALONG FM 149 UP TO FM 1791.
Aug 10, 4:55 PM CDTTSTM WND DMGMontgomery, TXTREES DOWN ALONG FM 149 FROM MONTGOMERY TOWARD FM 1791.
Aug 10, 5:07 PM CDTHAIL 0.75Ssw Montgomery, TXPENNY SIZE HAIL REPORTED AT THE CORNER OF FM 149 AND EVA STREET.
Aug 10, 5:13 PM CDTTSTM WND DMG2 Se Montgomery, TXPOWERLINES DOWN FROM MONTGOMERY TOWARDS LAKE CONROE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS54 KHGX 102141
SVRHGX
TXC185-201-339-407-471-473-102230-
/O.NEW.KHGX.SV.W.0148.120810T2141Z-120810T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
441 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRIMES COUNTY IN SOUTHEAST TEXAS...
  EXTREME NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
  EXTREME SOUTHEASTERN WALKER COUNTY IN SOUTHEAST TEXAS...
  NORTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 530 PM CDT

* AT 438 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
  EAST OF WILLIS TO 14 MILES NORTH OF MAGNOLIA...OR ALONG A LINE
  EXTENDING FROM 13 MILES NORTHEAST OF CONROE TO 16 MILES NORTH OF
  PINEHURST...AND MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CONROE...THE WOODLANDS...TOMBALL...PINEHURST...WILLIS...
  OAK RIDGE NORTH...PANORAMA VILLAGE...SHENANDOAH...WALLER...
  PORTER HEIGHTS...WOODBRANCH...CUT AND SHOOT...MAGNOLIA...
  NEW WAVERLY...CHATEAU WOODS...MONTGOMERY...STAGECOACH...
  WOODLOCH AND TODD MISSION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE CONROE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.  
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3017 9517 3003 9598 3024 9597 3042 9589
      3055 9562 3056 9524
TIME...MOT...LOC 2138Z 0DEG 19KT 3047 9533 3042 9576 

$$

40
2 follow-up statements
406 
WWUS54 KHGX 102200
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 PM CDT FRI AUG 10 2012

TXC185-201-339-407-471-473-102230-
/O.CON.KHGX.SV.W.0148.000000T0000Z-120810T2230Z/
HARRIS TX-SAN JACINTO TX-MONTGOMERY TX-WALKER TX-WALLER TX-GRIMES TX-
500 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
CDT FOR EXTREME NORTHWESTERN HARRIS...SOUTHWESTERN SAN JACINTO...
MONTGOMERY...EXTREME SOUTHEASTERN WALKER...NORTHEASTERN WALLER AND
SOUTHEASTERN GRIMES COUNTIES...

AT 453 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILLIS TO 
NEAR THE CITY OF MONTGOMERY...MOVING SOUTH AT 20 MPH. PENNY SIZE 
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
CONROE...THE WOODLANDS...TOMBALL...PINEHURST...WILLIS...OAK RIDGE
NORTH...PANORAMA VILLAGE...SHENANDOAH...WALLER...PORTER HEIGHTS...
WOODBRANCH...CUT AND SHOOT...MAGNOLIA...NEW WAVERLY...CHATEAU
WOODS...MONTGOMERY...STAGECOACH...WOODLOCH...AND TODD MISSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE CONROE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER... YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.  
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3017 9517 3003 9598 3024 9597 3042 9589
      3055 9562 3056 9524
TIME...MOT...LOC 2153Z 3DEG 16KT 3042 9542 3038 9572 

$$

40
437 
WWUS54 KHGX 102213
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CDT FRI AUG 10 2012

TXC185-201-339-407-471-473-102230-
/O.CON.KHGX.SV.W.0148.000000T0000Z-120810T2230Z/
HARRIS TX-SAN JACINTO TX-MONTGOMERY TX-WALKER TX-WALLER TX-GRIMES TX-
513 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
CDT FOR EXTREME NORTHWESTERN HARRIS...SOUTHWESTERN SAN JACINTO...
MONTGOMERY...EXTREME SOUTHEASTERN WALKER...NORTHEASTERN WALLER AND
SOUTHEASTERN GRIMES COUNTIES...

AT 508 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CONROE
TO 6 MILES NORTH OF MAGNOLIA...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF WILLIS TO 7 MILES NORTH OF PINEHURST...MOVING
SOUTH AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
CONROE...THE WOODLANDS...TOMBALL...PINEHURST...WILLIS...OAK RIDGE
NORTH...PANORAMA VILLAGE...SHENANDOAH...WALLER...PORTER HEIGHTS...
WOODBRANCH...CUT AND SHOOT...MAGNOLIA...NEW WAVERLY...CHATEAU
WOODS...MONTGOMERY...STAGECOACH...WOODLOCH AND TODD MISSION.

AT 510 PM...PENNY SIZE WAS REPORTED IN THE CITY OF MONTGOMERY AT THE 
INTERSECTION OF HIGHWAYS 105 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR LAKE CONROE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER... YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.  
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3017 9517 3003 9598 3024 9597 3042 9589
      3055 9562 3056 9524
TIME...MOT...LOC 2208Z 0DEG 19KT 3034 9542 3030 9572 

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:35 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 10, 4:35 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 PM CDT FRI AUG 10 2012

.UPDATE...
QUICK UPDATE TO THE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
#572 IN EFFECT FOR MOST OF SOUTHEAST TEXAS THROUGH MIDNIGHT
TONIGHT. 38

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT FRI AUG 10 2012/

DISCUSSION...
AT 20Z...SCATTERED THUNDERSTORMS BEGINNING TO FIRE ALONG A PRE-
FRONTAL TROF OVER WALKER...SAN JAC AND POLK COUNTIES. THE MAIN FRONT
IS CURRENTLY POSITIONED ROUGHLY ALONG A TEMPLE TO PALESTINE LINE.
THESE STORMS ARE MOVING INTO A VERY HEATED AND MORE MOIST DOWNSTREAM
ENVIRONMENT (SE'ERN FORECAST AREA)...A GOOD TIME FOR PROPAGATING
CELLS AND SUBSEQUENT OUTFLOW TO INITIATE STRONG TO BRIEF SEVERE
STORMS OVER THE NEXT 4 TO 6 HOURS. SPS'S ALREADY OUT TO COVER ABOVE
ACTIVITY...BUT READIED TO RAMP IT UP IF NECESSARY. THIS MORNING'S
HGXHWO COVERS THREATS OF DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL.

A BORDERLINE HEAT ADVISORY SITUATION AS MANY TOPED OUT IN THE
105-110 F HEAT INDEX REALM TODAY UNDER CLEAR SKIES AND LIGHT
SOUTHWESTERLY WINDS. DRIER AIR FILTERING IN FROM THE NORTH WILL
REGULATE MANY SATURDAY INTERIOR HEAT INDICES TO UNDER 105F...
ALTHOUGH MANY (NEAR) COASTAL LOCALES WILL AGAIN NEAR 108F. HAVE
HELD OUT ON ISSUING AN EARLY WEEKEND HEAT ADVISORY AS FEEL THE
REMNANTS OF TONIGHT'S FRONT WILL WASH OUT THROUGH THE EARLY
AFTERNOON...MODIFYING THE MARITIME AIR MASS AS A MORE ONSHORE
(SSE) FLOW PREVAILS DURING THE PEAK HEATING HOURS OF 19-23Z.
NEVERTHELESS...UPPER RIDGING WILL BE THE DOMINANT WEEKEND WEATHER
DRIVER AND KEEP THE MAJORITY OF US HOT AND DRY. WITH NO FORESEEABLE
SYNOPTIC BOUNDARIES COMING THROUGH THE REGION...THE ONGOING CAVEAT
THROUGH THE REMAINDER OF THE PERIOD WILL BE DIURNAL SEA BREEZE-INDUCED
CONVECTION. 31

MARINE...
THE FRONTAL BOUNDARY OVER N TX IS EXPECTED TO DIP INTO SE TX TONIGHT
AND SATURDAY. THE LATEST MODEL GUIDANCE KEEPS THE FRONT INLAND
ALTHOUGH THE PREFRONTAL TROUGH MAY WORK ITS WAY BRIEFLY OFF THE
COAST. IMPACTS TO THE MARINE LOCATIONS WILL MAINLY BE A BRIEF
SHIFT IN THE WINDS TO THE SOUTHWEST AND WEST AND THE CHANCES FOR
ISOLATED SHOWERS AND THUNDERSTORMS. ONSHORE WINDS ARE EXPECTED BY
SUNDAY. 40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      76 100  77 100  78 /  10  10  10  10  10
HOUSTON (IAH)              75  96  77  95  78 /  30  20  10  20  10
GALVESTON (GLS)            82  93  81  91  82 /  30  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...38
Hazardous weather outlook, Aug 10, 10:42 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1042 AM CDT FRI AUG 10 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111545-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1042 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

A NORTHERN TEXAS FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH THIS
AFTERNOON AND MAY BECOME THE FOCUS FOR DOWNSTREAM THUNDERSTORM
INITIATION. ISOLATED STORMS WILL DEVELOP WITHIN A VERY UNSTABLE
AIR MASS AND COULD BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS.
THE THREAT FOR STRONGEST STORMS WILL COMMENCE PAST MID AFTERNOON
AND WILL CONTINUE INTO THE EARLY EVENING. STORMS WILL BE SLOW
MOVING AND CAPABLE OF BRIEF HEAVY DOWNPOURS. THE HIGHEST LIKELIHOOD
OF STRONG TO SEVERE THUNDERSTORMS WILL BE OVER AREAS NORTH OF A
BRENHAM TO LIVINGSTON LINE...MOVING SOUTH TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATTER THIS AFTERNOON INTO THE
EARLY EVENING.

In the hours before

Special weather statement, Aug 10, 3:12 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CDT FRI AUG 10 2012

TXZ177>179-199-102100-
MONTGOMERY TX-POLK TX-WALKER TX-SAN JACINTO TX-
312 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
SOUTHWESTERN POLK...SOUTHEASTERN WALKER AND SAN JACINTO COUNTIES
UNTIL 400 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LIVINGSTON TO 6 MILES NORTH OF NEW WAVERLY...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...WILLIS...SHEPHERD...NEW WAVERLY...COLDSPRING AND
GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3055 9467 3038 9546 3066 9558 3078 9497
TIME...MOT...LOC 2009Z 322DEG 13KT 3071 9501 3063 9545

40
Special weather statement, Aug 10, 4:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 PM CDT FRI AUG 10 2012

TXZ178-179-200-102200-
POLK TX-SAN JACINTO TX-LIBERTY TX-
420 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...EAST
CENTRAL SAN JACINTO AND NORTH CENTRAL LIBERTY COUNTIES UNTIL 500
PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LIVINGSTON...
MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OVER 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3048 9460 3049 9473 3042 9471 3034 9483
      3066 9498 3086 9462 3052 9454
TIME...MOT...LOC 2118Z 349DEG 16KT 3071 9476

DR

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:12 PM CDTSpecial Weather StatementHGXSan Jacinto48 min
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker30 min
Aug 10, 3:59 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto, Walker46 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker, Waller33 min
Aug 10, 4:20 PM CDTSpecial Weather StatementHGXPolk40 min
Aug 10, 4:44 PM CDTSevere Thunderstorm WarningHGXPolk46 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Waller, Washington19 min
Aug 10, 5:18 PM CDTSpecial Weather StatementHGXAustin27 min
Aug 10, 5:32 PM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more43 min
Aug 10, 5:53 PM CDTSpecial Weather StatementHGXAustin37 min
Aug 10, 6:14 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Harris, Montgomery, Waller46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.